Jump to content

Gleezie: Been on anti-depressants longer than off --- ready to break free


gleezie

Recommended Posts

Hi there,

 

I am 27. I have been on anti-depressants since I was 12. Originally put on to counter a bad side effect of a different medication, due to family history, just never have come off. 

 

Originally took Celexa, at some point got on Effexor and have now been on Cymbalta 60mg (took 90mg for about 6 months) for almost 9 years. 

 

I've been wanting to get off anti depressants for years, just has never seemed like the right time until now. I hadn't done any research into coming off Cymbalta until tonight and now I am so scared of coming off. I had no idea it was so difficult. I've requested to join the FB group and plan to follow the tapering advice of ~10% 

 

:(

Edited by scallywag
add generic drug name tag

Celexa -- ~2 years

Effexor -- ~4 years

Cymbalta -- ~9 years

 

27 - F

 

 

Link to comment

Welcome gleezie.

 

We have some of the fastest posting moderators of all internet sites around here so its unusual your post is about to go to page three unwelcomed.

 

There are many Aussies here safely tapering.

It is difficult to get off these drugs but it sounds like you are going to start from an informed position and thats better than most and a major key to a successful outcome.

You can do it, and you will. 

 

You might like to check this out if you have not yet read it:

Tips for tapering off Cymbalta (duloxetine)

 

You can get off this drug and get your life back you will just have to be patient and put aside several years to do it safely and well.

Doctors will ignorantly try to taper you over a few weeks they are misinformed.

 

So sorry you were drugged with these drugs even when the black box warnings existed. The medical profession have acted shamefully.

 

So glad you found sa and so sorry you guys lost the cricket today...to that great nation to your East ! I'm sure you will bounce back in the next one day-er for sure.

Heres one more useful link in case you havent read it

Why taper by 10% of my dosage?

 

nz11

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • Moderator Emeritus

Hi gleezie and welcome from me too.

 

NZ is correct in saying that you are in a great position.  Many members find SA after they have got into trouble with withdrawal symptoms.  I was one of those but I was fortunate that I found SA 3 weeks after getting bad withdrawal symptoms when I tried to drop my dose from 100mg to 50mg.  I was able to updose to 75mg and have been tapering successfully since then, and only getting occasional, minor withdrawal symptoms.

 

It will be helpful if you would Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years.  Please include all prescription, non-prescription drugs and supplements you are currently taking.  If you are using a phone there are instructions in Posts 9 & 10.

 

And here are some more links to information which you should find helpful.  Check them out and then you can ask questions here in your Intro/Update topic and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

 

Before you begin tapering what you need to know

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

 

Three things which are strongly recommended when it comes to tapering are patience, listening to your body and throwing out the calendar.  The following really helped me to understand SA's recommended taper of now more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Welcome from me too, a fellow taperer of Cymbalta!

 

A quick link to how many of us create the 10% reductions: Counting beads.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy